Your Ad Here

Tuesday, August 31, 2010

Would you take a drug to cure your acne, but might give you IBD?

If I had known that my intestines were at risk of being chronically inflamed I would've have never taken it! The fact is the manufacturers of Accutane knew about the IBD risks but decided to sell the product anyways, reaping massive profits.

The makers of Accutane, Roche Holding, pulled the drug after several lawsuits that resulted in large payments to plaintiffs who claimed that Accutane caused their inflammatory bowel disease (IBD). A recent study (presented at the American College of Gastroenterology's 2009 meeting) of 21,832 healthy people and 8,189 people with IBD showed that those who had taken Accutane were one and a half times more likely to have developed IBD. The risk further increased with long-term use of the drug.

7 comments:

  1. This is why you never take experimental drugs or drugs that were released within the past 5 years. There are always long term effects that you need to watch out for that are never discovered in lab/animal testing.

    ReplyDelete
  2. The question is always "Do the benefits outweigh the risks?"

    And if risks weren't a reality...they wouldn't really be risks would they?

    Thanks for stopping by, thought I would pop in and check you out!

    http://cyekat.blogspot.com

    KC.

    ReplyDelete
  3. That is a hard one to choose between, I have to say! :P haha

    mrekonomi.blogspot.com/

    ReplyDelete
  4. no, too dangerous, wait and time will efect

    you like wallpapers, info to have easyer life ? come see my blog :)

    ReplyDelete
  5. I took some acne medicine when I was younger, though probably unnecessarily. My parents were not very wise people. Oh well - I don't suffer from anything these days, though when I was a teen and on one med or another it sometimes felt like I was being kicked in the guts. Not much fun.

    ReplyDelete